Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 27, 2014, 4:42 AM CDT for McPherson County, Reno County, Rice County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 4:42 AM CDT (09:42 UTC)
- Expired
- Apr 27, 2014, 5:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:00 AM CDT | HAIL 1 | South Hutchinson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS53 KICT 270942
SVRICT
KSC113-155-159-271030-
/O.NEW.KICT.SV.W.0041.140427T0942Z-140427T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
442 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 530 AM CDT
* AT 441 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...NICKERSON...STERLING...BUHLER...
LYONS...INMAN...LITTLE RIVER...WILLOWBROOK AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3846 9815 3827 9764 3774 9805 3786 9842
TIME...MOT...LOC 0942Z 205DEG 34KT 3799 9813
HAIL...1.25IN
WIND...60MPH
$$
ES3 follow-up statements
480 WWUS53 KICT 270956 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 456 AM CDT SUN APR 27 2014 KSC113-155-159-271030- /O.CON.KICT.SV.W.0041.000000T0000Z-140427T1030Z/ RICE KS-RENO KS-MCPHERSON KS- 456 AM CDT SUN APR 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MCPHERSON...RENO AND EASTERN RICE COUNTIES UNTIL 530 AM CDT... AT 454 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE... AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... HUTCHINSON...SOUTH HUTCHINSON...NICKERSON...STERLING...BUHLER... LYONS...INMAN...LITTLE RIVER...WILLOWBROOK AND HUTCHINSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3846 9815 3827 9764 3774 9805 3786 9842 TIME...MOT...LOC 0956Z 205DEG 34KT 3801 9808 HAIL...1.00IN WIND...<50MPH $$ ES
741 WWUS53 KICT 271002 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 502 AM CDT SUN APR 27 2014 KSC113-155-159-271030- /O.CON.KICT.SV.W.0041.000000T0000Z-140427T1030Z/ RICE KS-RENO KS-MCPHERSON KS- 502 AM CDT SUN APR 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MCPHERSON...RENO AND EASTERN RICE COUNTIES UNTIL 530 AM CDT... AT 458 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... HUTCHINSON...NICKERSON...STERLING...BUHLER...LYONS...INMAN...LITTLE RIVER...WILLOWBROOK AND HUTCHINSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3846 9815 3827 9764 3774 9805 3786 9842 TIME...MOT...LOC 1002Z 205DEG 34KT 3808 9798 HAIL...1.00IN WIND...<50MPH $$ ES
097 WWUS53 KICT 271017 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 517 AM CDT SUN APR 27 2014 KSC113-155-159-271030- /O.CON.KICT.SV.W.0041.000000T0000Z-140427T1030Z/ RICE KS-RENO KS-MCPHERSON KS- 517 AM CDT SUN APR 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MCPHERSON...RENO AND EASTERN RICE COUNTIES UNTIL 530 AM CDT... AT 516 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE... AND MOVING NORTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... HUTCHINSON...SOUTH HUTCHINSON...NICKERSON...BUHLER...STERLING... INMAN...LYONS...LITTLE RIVER...WILLOWBROOK AND HUTCHINSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. && LAT...LON 3846 9815 3827 9764 3774 9805 3786 9842 TIME...MOT...LOC 1017Z 205DEG 34KT 3801 9806 HAIL...1.00IN WIND...<50MPH $$ ES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:29 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 2:29 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 229 AM CDT SUN APR 27 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 229 AM CDT SUN APR 27 2014 STRONGER FORCING FOR ASCENT HAS ARRIVED EARLY THIS MORNING AS THE APPROACHING UPPER TROF TAKES ON A NEGATIVE TILT AS IT BEGINS TO MOVE OUT ACROSS THE HIGH PLAINS. SCATTERED STRONG CONVECTION HAS DEVELOPED WITHIN THE INCREASINGLY MOIST WARM SECTOR AHEAD OF THE SURFACE DRY-LINE...WITH THE HRRR AND GFS SUPPORTING CONTINUED DEVELOPMENT DURING THE MORNING GENERALLY ALONG/EAST OF THE I-135 CORRIDOR. MARGINALLY SEVERE STORMS WITH HAIL WILL BE POSSIBLE EARLY THIS MORNING. HOWEVER THE MAIN FOCUS FOR A MORE ROBUST AND HIGHER END SEVERE EPISODE WILL AFFECT PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON BEFORE THE DRY-LINE SWEEPS EAST OF THE AREA BY EARLY EVENING. ML CAPE VALUES OF 1500-2000J/KG AND STRONG SHEAR EXPECT TO RESIDE JUST EAST OF THE DRY-LINE WHERE THE CAP WILL BE ERODED MORE QUICKLY FOR SURFACE BASED CONVECTION DUE TO MID-LEVEL COLD ADVECTION WITH THE ASSOCIATED UPPER TROF. THIS WILL LIKELY RESULT IN STRONG TO SEVERE SURFACE BASED STORMS AS EARLY AS MIDDAY...WHICH WILL AFFECT SOUTHEAST KANSAS DURING THE AFTERNOON. THE RICHER LOW LEVEL MOISTURE WILL ALSO RESULT IN DECENT LOW LEVEL CAPE FOR MORE BUOYANT INITIAL UPDRAFTS WHERE SHEAR MAY COMBINE TO BE SUPPORTIVE OF A FEW TORNADIC STORMS BESIDES LARGE HAIL AND DAMAGING WINDS. THE LATEST TIMING OF THE DRY-LINE SHOULD PUSH MUCH OF THIS ACTIVITY EAST OF THE FORECAST AREA BY 21Z-23Z. THERE IS CONCERN BEHIND THE DRY-LINE THIS AFTERNOON FOR STRONG SOUTH-SOUTHWEST WINDS IN A DRIER AND DEEPLY MIXED LOWER TO MID-TROPOSPHERE. BESIDES A WIND ADVISORY AND FIRE WEATHER CONCERN...AREAS OF HAZE FROM BLOWING DUST AND PERHAPS SOME VISIBILITY RESTRICTIONS MAY RESULT ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. OBSERVATIONS FROM SOUTHEAST COLORADO INTO NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE ARE ALREADY REPORTING SOME OF THIS AS OF VERY EARLY THIS MORNING. THE DEEP OCCLUDING CYCLONE TO OUR NORTH ACROSS NEBRASKA WILL IMPACT OUR WEATHER INTO MONDAY...WITH GUSTY WINDS BECOMING DIURNALLY STRONGER DURING THE DAY AND LIKELY SUPPORTING ANOTHER WIND ADVISORY. THE CLOSED LOW WILL BROADEN AS IT DRIFTS NORTHEAST ACROSS THE MIDWEST INTO TUESDAY WITH AN UNSEASONABLY CHILLY AIRMASS AND WEAK INSTABILITY SHOWERS POSSIBLE ACROSS THE AREA. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 229 AM CDT SUN APR 27 2014 THE CLOSED LOW WILL GRADUALLY LOOSEN ITS GRIP ON THE AREA LATE IN THE WEEK AS IT MOVES EAST ACROSS THE GREAT LAKES WITH GRADUALLY MODERATING TEMPERATURES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1149 PM CDT SAT APR 26 2014 MAIN CONCERNS: STRONG WINDS...MORNING MVFR CIGS...THUNDERSTORMS. STORM SYSTEM WILL BEGIN LIFTING NORTHEASTWARD OUT OVER THE CENTRAL PLAINS LATE TONIGHT INTO SUNDAY. MVFR CEILINGS WILL LIKELY TRY TO DEVELOP UNDERNEATH THE STRONG SOUTHERLY LOW-LEVEL JET AXIS LATE TONIGHT INTO SUNDAY MORNING. WILL INITIALLY INCLUDE MVFR CIGS AT HUT...ICT...CNU WHERE HIGHEST CONFIDENCE EXISTS. SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL/SOUTHEAST KS LATE TONIGHT INTO THE MORNING HOURS SUNDAY. HAVE INCLUDED A TS MENTION AT HUT...ICT...AND CNU FROM 09Z ONWARD. SOUTHERLY WINDS WILL GUST TO AROUND 40 KNOTS OVERNIGHT INTO SUNDAY AREA-WIDE. SOUTHWESTERLY WINDS SHOULD DIMINISH SOME SUNDAY EVENING. JMC && .FIRE WEATHER... ISSUED AT 229 AM CDT SUN APR 27 2014 A SIGNIFICANT FIRE WEATHER DAY IS POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON...AS VERY STRONG SOUTH-SOUTHWEST WINDS ARE EXPECTED BEHIND THE DRY-LINE. MUCH DRIER AIR AND THE STRONG WINDS WILL RESULT IN VERY HIGH GFDI VALUES AND EXTREME FIRE DANGER ROUGHLY ALONG AND WEST OF THE KANSAS TURNPIKE. IT WILL REMAIN WINDY INTO MONDAY WITH ELEVATED FIRE DANGER EXPECTED AGAIN FOR WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 49 70 46 / 30 10 20 20 HUTCHINSON 78 47 69 44 / 20 10 20 20 NEWTON 77 47 68 45 / 30 10 20 20 ELDORADO 79 48 70 46 / 40 10 20 20 WINFIELD-KWLD 80 49 72 47 / 40 10 20 20 RUSSELL 75 44 65 42 / 20 20 20 30 GREAT BEND 75 45 66 42 / 10 10 20 30 SALINA 78 47 67 44 / 30 10 20 30 MCPHERSON 78 47 68 44 / 20 10 20 30 COFFEYVILLE 80 51 73 47 / 60 10 20 20 CHANUTE 79 50 71 46 / 60 20 20 20 IOLA 78 50 70 46 / 60 20 20 20 PARSONS-KPPF 80 50 72 47 / 60 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Apr 27, 3:43 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SUN APR 27 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ALONG AND EAST OF I-135. THE MAIN RISK WILL BE LARGE HAIL UP TO QUARTER SIZE. THE RISK FOR SEVERE STORMS WILL INCREASE AHEAD OF AN EASTWARD MOVING DRY-LINE THIS AFTERNOON...ACROSS SOUTHEAST KANSAS. WHILE THE MAIN RISKS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND THE DRY-LINE PASSAGE...ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER AND MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. PLEASE REFER TO THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA ON MONDAY AFTERNOON...WITH STRONGER WINDS LEADING TO A PERIOD OF EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. GUSTY WINDS WILL CONTINUE PERIODICALLY INTO THE MIDDLE OF THE COMING WEEK...ELEVATING THE GRASSLAND FIRE DANGER DURING THE AFTERNOON HOURS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDDAY THROUGH THE AFTERNOON ACROSS SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Apr 27, 12:51 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT SUN APR 27 2014
KSZ092-093-270645-
COWLEY-SUMNER-
1251 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 145 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BRAMAN...OR 22 MILES SOUTH OF
WELLINGTON...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...SOUTH HAVEN...GEUDA SPRINGS...ARKANSAS CITY...OXFORD...
BELLE PLAINE...UDALL...DEXTER...BURDEN...STROTHER FIELD AIRPORT...
MAPLE CITY...ROCK AND CAMBRIDGE.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9752 3747 9727 3748 9721 3739 9665
3700 9673 3699 9752
TIME...MOT...LOC 0551Z 215DEG 37KT 3697 9734
CARUSOSpecial weather statement, Apr 27, 1:45 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 AM CDT SUN APR 27 2014 KSZ069-083-270730- BUTLER-SEDGWICK- 145 AM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 230 AM CDT * AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF HAYSVILLE...OR 10 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...HAYSVILLE...DERBY...SOUTH WICHITA...WICHITA MID CONTINENT AIRPORT...WEST WICHITA...MCCONNELL AIR FORCE BASE...ROSE HILL...EAST WICHITA...MAIZE...ANDOVER...NORTHEAST WICHITA...PARK CITY...VALLEY CENTER...OAKLAWN...BEL AIRE...JABARA AIRPORT...KECHI AND BENTON. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3754 9754 3792 9745 3791 9702 3750 9713 TIME...MOT...LOC 0645Z 207DEG 39KT 3758 9744
Special weather statement, Apr 27, 2:12 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT SUN APR 27 2014
KSZ069-083-270800-
BUTLER-SEDGWICK-
212 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 210 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF NORTHEAST
WICHITA...OR 14 MILES NORTHEAST OF DOWNTOWN WICHITA...MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN AND ELBING.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3780 9730 3791 9722 3791 9715 3802 9716
3809 9711 3808 9682 3773 9709
TIME...MOT...LOC 0713Z 208DEG 43KT 3787 9716
CARUSOSpecial weather statement, Apr 27, 3:01 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 301 AM CDT SUN APR 27 2014 KSZ093-270845- COWLEY- 301 AM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 345 AM CDT * AT 256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARKANSAS CITY...OR 16 MILES SOUTH OF WINFIELD...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WINFIELD...DEXTER...BURDEN...MAPLE CITY...STROTHER FIELD AIRPORT AND CAMBRIDGE. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3745 9700 3738 9653 3700 9673 3701 9711 TIME...MOT...LOC 0801Z 203DEG 33KT 3708 9696 CARUSO
Special weather statement, Apr 27, 4:27 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
427 AM CDT SUN APR 27 2014
KSZ067-271000-
RENO-
427 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 AM CDT
* AT 423 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ARLINGTON...OR 12
MILES NORTHWEST OF KINGMAN...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...ARLINGTON...ABBYVILLE...PARTRIDGE...SOUTH
HUTCHINSON...NICKERSON...WILLOWBROOK AND HUTCHINSON AIRPORT.
PENNY TO NICKEL SIZED HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3816 9821 3816 9815 3817 9813 3817 9776
3773 9813 3773 9821 3778 9836
TIME...MOT...LOC 0927Z 203DEG 40KT 3784 9820
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:51 AM CDT | Special Weather Statement | ICT | Cowley | 54 min |
| Apr 27, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Apr 27, 2:12 AM CDT | Special Weather Statement | ICT | Butler | 48 min |
| Apr 27, 2:33 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Apr 27, 2:45 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 18 hr |
| Apr 27, 3:01 AM CDT | Special Weather Statement | ICT | Cowley | 44 min |
| Apr 27, 4:27 AM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Apr 27, 5:29 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Reno, Rice | 46 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Apr 27, 6:27 AM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Apr 27, 8:12 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 33 min |
| Apr 27, 8:22 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 23 min |
| Apr 27, 8:39 AM CDT | Special Weather Statement | ICT | Cowley, Elk | 36 min |
| Apr 27, 9:07 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 23 min |
| Apr 27, 9:17 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Apr 27, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Wilson, Woodson | 39 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | ICT | Wilson | 29 min |
| Apr 27, 10:18 AM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 27 min |
| Apr 27, 10:45 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 30 min |
| Apr 27, 10:49 AM CDT | Special Weather Statement | ICT | Labette | 26 min |
| Apr 27, 11:32 AM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Apr 27, 3:35 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 5 more | 27 hr |
| Apr 27, 3:43 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 51 hr |
| Apr 27, 4:24 PM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Apr 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 47 min |
| Apr 27, 5:38 PM CDT | Blowing Dust Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.